MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 20350ET
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the tubing set leaked from the round disk on the filter during priming of normal saline, before it was connected to the patient.Event occurred in outpatient infusion center.There was no patient involvement.
 
Additional Manufacturer Narrative
The customer¿s report that the set leaked from the filter vent while priming was confirmed.The set was inspected for kinks, holes/tears in the tubing or damages to the components.Examination under magnification observed areas of the 0.2 micron adult filter's lower vent membrane not being adhered to the filter (as compared to the upper vent membrane).Functional testing confirmed leaking from the lower filter vent.The cause of the leak was due to an area of the filter's lower vent membrane not being adhered to the filter.The root cause was due to a supplier manufacturing issue.The device history record search for model 20350et lot 19085494 shows the set was manufactured on 30aug2019 for a total of (b)(4) units.There was no related quality notification issued during the production build of this set.
 
Event or Problem Description

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9866023
Report Number9616066-2020-01036
Device Sequence Number16283921
Product Code FPA
UDI-Device Identifier10885403229756
UDI-Public10885403229756
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Model Number20350ET
Device Catalogue Number20350ET
Device Lot Number19085494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, THERAPY DATE: UNK.; PRI TUBING, THERAPY DATE: UNK.